Authors: Dizdarević, Manuela Muzika
Timotijević, Marinko
Živaljević, Rade 
Title: Signed polyomino tilings by n-in-line polyominoes and Gröbner bases
Journal: Publications de l'Institut Mathematique
Volume: 99
Issue: 113
First page: 31
Last page: 42
Issue Date: 1-Jan-2016
Rank: M24
ISSN: 0350-1302
DOI: 10.2298/PIM1613031M
Abstract: 
Conway and Lagarias observed that a triangular region T(m) in a hexagonal lattice admits a signed tiling by three-in-line polyominoes (tribones) if and only if ∈ 2 {9d-1, 9d}d∈N. We apply the theory of Gröbner bases over integers to show that T(m) admits a signed tiling by n-in-line polyominoes (n-bones) if and only if m ∈ {dn2 - 1, dn2}d∈N. Explicit description of the Gröbner basis allows us to calculate the 'Gröbner discrete volume' of a lattice region by applying the division algorithm to its 'Newton polynomial'. Among immediate consequences is a description of the tile homology group for the n-in-line polyomino.
Keywords: Gröbner bases | Signed polyomino tilings
Publisher: Mathematical Institute of the SASA
Project: Geometry and Topology of Manifolds, Classical Mechanics and Integrable Dynamical Systems 
Topology, geometry and global analysis on manifolds and discrete structures 

Show full item record

SCOPUSTM   
Citations

2
checked on Nov 26, 2022

Page view(s)

21
checked on Nov 27, 2022

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.